Ranolazine Safely Decreases Ventricular and Atrial Fibrillation in Timothy Syndrome (LQT8)
Version of Record online: 30 SEP 2010
©2010, The Authors. Journal compilation ©2010 Wiley Periodicals, Inc.
Pacing and Clinical Electrophysiology
Volume 35, Issue 3, pages e62–e64, March 2012
How to Cite
SHAH, D. P., BAEZ-ESCUDERO, J. L., WEISBERG, I. L., BESHAI, J. F. and BURKE, M. C. (2012), Ranolazine Safely Decreases Ventricular and Atrial Fibrillation in Timothy Syndrome (LQT8). Pacing and Clinical Electrophysiology, 35: e62–e64. doi: 10.1111/j.1540-8159.2010.02913.x
- Issue online: 5 MAR 2012
- Version of Record online: 30 SEP 2010
- Received May 26, 2010; revised June 29, 2010; accepted July 14, 2010.
- long QT;
Long QT eight (LQT8), otherwise known as Timothy syndrome (TS), is a genetic disorder causing hyper-activation of the L-type calcium channel Cav 1.2. This calcium load and the resultant increase in the QT interval provide the substrate for ventricular arrhythmias. We previously presented a case in a patient with TS who had a profound decrease in his burden of ventricular arrhythmias after institution of an L-type calcium channel blocker. Although this patient's arrhythmia burden had decreased, he displayed an increasing burden of atrial fibrillation and still had bouts of ventricular fibrillation requiring defibrillator therapy. Basic research has recently shown that ranolazine, a multipotent ion-channel blocker, may be of benefit in patients with LQT8 syndrome. This case report details the decrease of atrial fibrillation and ventricular fibrillation events in our LQT8 patient with the addition of ranolazine. (PACE 2010; 1–3)